| Model Number |
92210 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/01/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation pending.
Event or Problem Description
The patient's last menstrual period was (b)(6) 2018.The patient previously received three positive results using first response brand home pregnancy tests.On (b)(6) 2018, the patient was tested at the facility to confirm the results of the home pregnancy tests and presented with symptoms of nausea.A urine sample was collected and produced a negative result at the 3 minute read time using an alere hcg cassette.However, the customer observed a positive result on the alere hcg cassette after 45 minutes.The patient was instructed to follow up with her physician or return for a retest.The customer stated a first-morning sample is typically not used.Troubleshooting was conducted with the customer.The customer was advised that very diluted urine specimens (as indicated by low specific gravity) may not contain representative levels of hcg.Additionally, false negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is suspected, a first morning urine specimen should be collected 48 hours later and tested.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
Additional Manufacturer Narrative
Returned product was not received.Retention devices were tested in-house with a qc cut-off hcg standard.All devices showed the correct positive results at the read time and met qc specifications.No false negative results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.The patients was identified as being in the early stages of pregnancy.The quantity of urine hcg levels may be low.Urine samples are more likely influenced by many factors (such as take in too much water or renal dysfunction) which will dilute the urine sample.Per pi, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.The observation of the test line changing was observed at 45 minutes, which is 42 minutes past the read time.The correct read time for the cassette is 3 minutes; results should not be interpreted past the read time.Based on the information available, there is no indication of a product deficiency and no corrective action is required.(report source) corrected to remove company representative and include consumer.
Additional Manufacturer Narrative
Investigation conclusion: returned and retention devices were tested in-house with a qc cut-off hcg standard.All devices showed the correct positive results at the read time and met qc specifications.No false negative results were obtained during in-house testing.The product performed as expected.Manufacturing batch record review did not uncover any abnormalities.The patient was identified as being in the early stages of pregnancy.The quantity of urine hcg levels may be low.Urine samples are more likely influenced by many factors (such as take in too much water or renal dysfunction) which will dilute the urine sample.Per pi, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.The observation of the test line changing was observed at 45 minutes, which is 42 minutes past the read time.The correct read time for the cassette is 3 minutes; results should not be interpreted past the read time.Based on the information available, there is no indication of a product deficiency and no corrective action is required.